MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the operator used a meilutong fr for thrombectomy, model sfr-6-30-cn, in combination with a rebar18 microcatheter for delivery.The lesion was located at the cavernous segment of the left internal carotid artery.After advancing the stent into the microcatheter, significant resistance in the middle section was encountered.The operator forcefully advanced the stent to the lesion site, but further delivery was unsuccessful and withdrawal was also difficult.Consequently, both the stent and the rebar18 microcatheter were removed together from the body.After the stent was removed, it was observed that the stent was not significantly damaged.Therefore, another rebar18 was used instead, and the stent was successfully delivered.The procedure was completed.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for thrombus removal.It was noted the patient's vessel tortuosity was severe.Access vessel was the femoral artery.
 
Additional Manufacturer Narrative
G4: pma code missing as device model and lot is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Previous comment added in h11 of initial report was included in error.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: additional fdd code added product analysis ¿ damaged location details: the rebar 18 catheter tip and marker were examined, and no damage was noted.The catheter body was kinked at ~13.5cm from the distal tip.No voids or flashes were found in the catheter hub.The solitaire fr 6-30-cn stent finger markers were examined inside the introducer sheath.All finger markers were correctly aligned, and no damage was noted.The stent¿s working length struts were in good condition, while the non-working length struts were kinked at the teardrop struts.No irregularities were found outside the proximal marker.The marker coil was in good condition.No bends or kinks were found in the pusher wire.No other anomalies were found.¿ testing/analysis: the rebar 18 catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.021-inch mandrel through the hub and tip without issues.¿ conclusion: based on the reported information and device analysis, the customer¿s ¿resistance¿ report was confirmed, as the returned rebar 18 catheter was damaged (kinked), and the teardrop struts on the returned solitaire fr 6-30-cn stent device were damaged (kinked).The damage likely occurred when the customer advanced the solitaire fr 6-30-cn stent device through the rebar 18 catheter under resistance.The likely root cause of the resistance could be the incompatibility between the solitaire fr 6-30-cn stent device and the rebar 18 catheter, which has a labeled inner diameter (id) of 0.021 inches.Per the solitaire fr instructions for use (ifu): ¿solitaire fr sizes sfr-6-xx (all lengths) should be introduced only by means of a 0.027-inch microcatheter inner diameter.¿ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No damage was observed to the stent, and the cause of the resistance was not determined.The patient¿s baseline was tici level 1 with an nihss score of 15, and post-thrombectomy, the patient¿s condition improved to tici level 2b with an nihss score of 4.No kink or damage was found on the catheter or the solitaire pushwire, and the tip of the solitaire sheath was secured into the hub of the microcatheter.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23595216
Report Number2029214-2025-02444
Device Sequence Number18488927
Product Code KRA
UDI-Device Identifier00763000539344
UDI-Public(01)00763000539344(17)270103(10)D007990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberD007990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer11/17/2025
11/20/2025
01/14/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date11/19/2025
12/11/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale